Hail, Seminole
- When
- June 13, 2:55 PM EST
- Where
- Seminole County, 0.92 mi NE of Fern Park
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 28.660, -81.320
Florida west coast and ease coast sea breezes collided over central Florida producing widespread hail, wind damage and funnel clouds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
Florida west coast and ease coast sea breezes collided over central Florida producing widespread hail, wind damage and funnel clouds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 13, 1:30 PM EST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 230 PM EDT WED JUN 13 2007 .DISCUSSION... TONIGHT...THE UPPER TROUGH ROTATING INTO N FL WILL CONTINUE TO DESTABILIZE THE ATMOSPHERE THIS AFTERNOON. SCATTERED STRONG STORMS WILL CONTINUE INTO THIS EVENING WITH NW FLOW ALOFT PUSHING ACTIVITY TOWARD THE EAST COAST THROUGH NIGHTFALL. A FEW STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THE STRENGTH OF STORMS WILL BE TIED TO SFC HEATING AND BOUNDARY INTERACTIONS AND AS NIGHTFALL APPROACHES THE STORMS SHOULD DIMINISH IN INTENSITY AND EVENTUALLY COVERAGE AREA. WILL KEEP SCATTERED COVERAGE IN FOR ALL BUT THE EXTREME NORTH AREAS AS DRIER AIR WILL WRAP IN FROM THE NORTH AND WEST TONIGHT. THE DRIER AIR AND LOWER DEWPOINTS WILL LOWER TEMPS INTO THE UPR 60S BY DAYBREAK WITH DECREASING CLOUD COVER OVER MANY AREAS...ESPECIALLY WEST OF INTERSTATE 95. COVERAGE AND INTENSITY OF STORMS ARE EXPECTED TO DECREASE SIGNIFICANTLY THU-FRI AS H5 HEIGHTS RISE AND RELATIVELY DRY AIRMASS IN PLACE. WILL KEEP 20% OR LESS POPS BOTH DAYS. WILL NOT STRAY FAR FROM GFS MOS TEMPS SHOWING MID 80S COAST AND UPPER 80S TO AROUND 90 INTERIOR. GFS APPEARS TO BE SUFFERING CONVECTIVE FEEDBACK SAT SHOWING WEAK LOW PRESSURE MOVING ACROSS FL FROM THE GULF WITH SIGNIFICANT RAINFALL ACROSS SOUTHERN FA. WILL DISCOUNT THIS SOLUTION AT THIS TIME THOUGH AGREE THAT MOISTURE WILL BE RETURNING FROM THE SOUTH THIS WEEKEND SO EXPECT STORM COVERAGE TO INCREASE ESP OVER THE SOUTHERN HALF OF FA. BUT WITH UPPER RIDGING MOVING OVER THE AREA EXPECT STORMS TO REMAIN MOSTLY OF THE GARDEN VARIETY WITH CLOUD TO GROUND LIGHTNING THE PRIMARY THREAT. DEPENDING ON HOW FAR NORTH THE MOISTURE CAN GET...NORTHERN SECTIONS MAY STICK WITH BELOW NORMAL RAIN CHANCES. LOW LEVEL FLOW VEERS TO THE S/SW MON-WED SO MOISTURE SHOULD INCREASE UNIFORMLY ACROSS THE FA WITH SCT AFTN/EVE STORMS. CONDITIONS MAY BECOME SOMEWHAT MORE FAVORABLE FOR STRONG STORMS TUE-WED WITH SOME COOLING ALOFT. && .AVIATION...SCATTERED IFR CONDITIONS IN TSRA THROUGH 23Z THEN BECOMING ISOLATED THROUGH 03Z. VFR CONDITIONS EXPECTED AREA WIDE AFT 04Z. && .MARINE...WIND WAVES OF 3 FT OR LESS OVERNIGHT WITH MAIN CONCERNS TIED TO STORMS MOVING OFFSHORE OR PARALLEL TO THE COAST THIS EVENING. WINDS AND SEAS WILL BE HIGHER NEAR STORMS THROUGH 10 PM THIS EVENING. GRADIENT FLOW WILL REMAIN ONSHORE OR AT LEAST LIGHT S/SW TO ALLOW AN ONSHORE COMPONENT TO DEVELOP BY EACH AFTN. WINDS AND SEAS EXPECTED TO REMAIN BELOW HAZARD CRITERIA. && .PRELIMINARY POINT TEMPS/POPS... DAB 70 84 69 87 / 20 10 10 20 MCO 70 86 69 90 / 30 20 10 20 MLB 70 86 71 86 / 30 20 10 20 VRB 71 84 71 86 / 30 20 10 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...PENDERGRAST LONG TERM....KELLY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1156 AM EDT WED JUN 13 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 132300- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1156 AM EDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...SEVERE THUNDERSTORM WATCH NUMBER 391 IN EFFECT FOR MOST OF AREA UNTIL 7 PM EDT... ...THUNDERSTORM IMPACT... A VERY UNSTABLE ATMOSPHERE COMBINED WITH COLD AIR ALOFT WILL HELP CREATE STRONG TO POSSIBLY SEVERE THUNDERSTORMS THIS AFTERNOON. STORMS ARE EXPECTED TO INCREASE IN COVERAGE DURING AFTERNOON HEATING AND WILL MOVE TOWARD THE SOUTH TO SOUTHEAST AT 15 TO 20 MPH. THERE WILL BE A MODERATE THREAT OF SEVERE WIND GUSTS OF 50 TO 60 MPH AS WELL AS A MODERATE THREAT OF COIN TO POSSIBLY GOLFBALL SIZE HAIL FROM VOLUSIA AND LAKE COUNTIES SOUTH TO METRO ORLANDO...THE THEME PARKS AND EAST OVER SPACE COAST. RAINFALL IN EXCESS OF TWO INCHES IN ONE HOUR COULD CAUSE TEMPORARY FLOODING OF LOW LYING AREAS AS WELL AS PONDING OF WATER ON ROADS. ...MARINE THUNDERSTORM GUST IMPACT... DUE TO SOUTH TO SOUTHEASTWARD MOTION OF STORMS NEAR AND ALONG THE COAST...SOME STORMS COULD REACH THE INTRACOASTAL OR NEAR SHORE ATLANTIC WATERS...PRODUCING WIND GUSTS EXCEEDING 35 KNOTS...LOCALLY ROUGH SEAS AND FREQUENT CLOUD TO WATER LIGHTNING. ...WATERSPOUT IMPACT... TURNING OF WINDS IN THE COASTAL ZONE WILL PROMOTE THE DEVELOPMENT OF WATERSPOUTS. A FEW SEVERE STORMS WILL BE CAPABLE OF PRODUCING WATERSPOUTS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRENGTH AND COVERAGE OF STORMS IS EXPECTED TO DECREASE LATER THIS WEEK. LIGHTNING...FLORIDAS NUMBER ONE WEATHER RELATED KILLER...WILL REMAIN A THREAT EACH AFTERNOON HOWEVER. .SPOTTER INFORMATION STATEMENT... ALTHOUGH THE MAJORITY OF STORMS ARE NOT EXPECTED TO BE SEVERE...SPOTTER NETWORKS ARE REQUESTED TO MONITOR WEATHER STATEMENTS AND SELF ACTIVATE IF A WARNING IS ISSUED IN THEIR COVERAGE AREA. PENDERGRAST
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 146 PM EDT WED JUN 13 2007 FLZ054-131815- INDIAN RIVER- 146 PM EDT WED JUN 13 2007 ...STRONG THUNDERSTORMS AFFECTING WESTERN INDIAN RIVER COUNTY... AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER BLUE CYPRESS LAKE. THE STORM WAS MOVING SOUTHEAST AT 10 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS TO 40 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. NATIONAL WEATHER SERVICE DOPPLER RADAR WAS ALSO INDICATING MID LEVEL ROTATION WITHIN THIS STORM. THE STORM MAY BE CAPABLE OF PRODUCING A FUNNEL CLOUD. THE SAFEST PLACE TO BE DURING A THUNDERSTORM IS INDOORS...IN A STURDY STRUCTURE...AWAY FROM WINDOWS. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 205 PM EDT WED JUN 13 2007 FLZ041-044-131900- INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY- 205 PM EDT WED JUN 13 2007 ...STRONG AND INTENSIFYING THUNDERSTORMS AFFECTING NORTHEASTERN LAKE COUNTY...NORTHWESTERN VOLUSIA COUNTY... AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG STORMS THAT WERE INCREASING IN INTENSITY MOVING INTO NORTH LAKE AND WEST VOLUSIA COUNTIES NEAR LAKE GEORGE AND DEVELOPING TOWARD LAKE WOODRUFF. MOVEMENT WAS SOUTHEAST AT 15 MPH. THE PRIMARY THREAT WILL BE GUSTY WINDS TO 55 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY AND SOME MARBLE SIZED HAIL MAY OCCUR. SEEK SHELTER INDOORS UNTIL THESE STORMS PASS. THE STORMS ARE EXPECTED TO MOVE INTO PIERSON...BARBERVILLE...AND ASTOR AREAS BY 230 PM. REMEMBER...A SEVERE THUNDERSTORM WATCH IS ALREADY IN EFFECT FOR THE THREATENED AREA. LISTEN CLOSELY FOR POSSIBLE WARNINGS AND BE READY TO ACT QUICKLY. DWS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 215 PM EDT WED JUN 13 2007 FLZ059-131845- ST. LUCIE- 215 PM EDT WED JUN 13 2007 ...STRONG THUNDERSTORMS AFFECTING NORTHERN ST. LUCIE COUNTY... AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 7 MILES WEST OF LAKEWOOD PARK...MOVING EAST SOUTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE SAINT LUCIE VILLAGE...SAINT LUCIE AIRPORT AND FORT PIERCE. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. NATIONAL WEATHER SERVICE DOPPLER RADAR WAS ALSO INDICATING MID LEVEL ROTATION WITHIN THIS STORM. THE STORM MAY BE CAPABLE OF PRODUCING A FUNNEL CLOUD. THE SAFEST PLACE TO BE DURING A THUNDERSTORM IS INDOORS...IN A STURDY STRUCTURE...AWAY FROM WINDOWS. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 235 PM EDT WED JUN 13 2007 FLZ047-053-131915- OSCEOLA-SOUTHERN BREVARD COUNTY- 235 PM EDT WED JUN 13 2007 ...STRONG THUNDERSTORMS ACROSS EASTERN OSCEOLA COUNTY... AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 16 MILES NORTHWEST OF DEER PARK. THE STORM WAS MOVING EAST AT 10 MPH. THE STORM WILL MOVE INTO FAR WESTERN BREVARD COUNTY NORTH OF LAKER WASHINGTON. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 248 PM EDT WED JUN 13 2007 FLZ047-131915- SOUTHERN BREVARD COUNTY- 248 PM EDT WED JUN 13 2007 ...STRONG THUNDERSTORMS MOVING INTO SOUTHERN BREVARD COUNTY... AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 8 MILES NORTHWEST OF CAMP HOLLY FISH CAMP...MOVING EAST AT 10 MPH. ANOTHER STRONG THUNDERSTORM WAS MOVING EAST SOUTHEAST TOWARD PALM BAY...MALABAR AND GRANT. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 310 PM EDT WED JUN 13 2007 FLZ041-045-046-141-132000- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-ORANGE-SEMINOLE- 310 PM EDT WED JUN 13 2007 ...STRONG THUNDERSTORMS TO AFFECT PARTS OF ORANGE COUNTY...SEMINOLE COUNTY...WESTERN VOLUSIA COUNTY... AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED DEVELOPING STRONG THUNDERSTORMS FROM JUST EAST OF ZELLWOOD...TO NEAR SANFORD...TO NEAR DELTONA AND DELAND. ALSO...STRONG TO SEVERE THUNDERSTORMS WERE OCCURRING IN PARTS OF NORTH LAKE COUNTY NEAR PAISLEY AND CASSIA. MOVEMENT WAS SOUTHEAST AT 25 MPH. THROUGH 4 PM...THE PRIMARY THREAT ACROSS ORANGE...SEMINOLE...AND VOLUSIA COUNTIES WILL BE MARBLE SIZED HAIL AND WIND GUSTS TO 50 MPH. IN ADDITION...FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING STRIKES WILL OCCUR. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS POSSIBLE. DWS
The Melbourne radar (KMLB), 89 km away, was scanning. The volume nearest the first event began at 19:54 UTC.
5 hail, 2 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.
Large trees were damaged and uprooted in the vicinity of Golden Rod Road.
Several airplane pilots reported a funnel cloud north of Ormond Beach.
A gust to 50 kts was recorded at Patrick AFB.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42310, 42311, 42312, 42314, 42318, 42315, 42309, 42319.